MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ THIOGLYCOLLATE MEDIUM WITHOUT INDICATOR; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ THIOGLYCOLLATE MEDIUM WITHOUT INDICATOR; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221200
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd bbl¿ thioglycollate medium without indicator contamination occurred.The following information was provided by the initial reporter: customer report contamination of cat#(b)(4).
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd bbl¿ thioglycollate medium without indicator contamination occurred.The following information was provided by the initial reporter: customer report contamination of cat#221200 broth.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.D.3.Medical device lot #: 3060894.D.4.Medical device expiration date: 2024-02-21.H.4.Device manufacture date: 2023-03-01.H.6.Investigation summary: material 221200 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 3060894 was satisfactory and no quality notifications were generated.Formulation, filling, torqueing, and autoclaving processes were within specifications.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and one other complaint has been taken on this batch.Retention samples from batch 3060894 (10 tubes) were available for inspection.No media defects were observed in 10/10 retention samples.For further investigation two uninoculated retention tubes from batch 3060894 were placed into incubation.One retention tube was placed into 20-25-degrees celsius incubator and one retention tube was placed into 33-37-degrees celsius incubator for seven days.At seven days incubation, there were no traces of microbial growth or change in the media color and clarity in the 2/2 incubated retention tubes.The color and clarity of the media remained light to medium light yellow, trace hazy to clear, as described in the certificate of analysis.Two photos were received to assist with the investigation: the first photo shows the label of a partial carton from batch 3060894 (carton number 036).The second photo shows two tubes the media does appear hazy/cloudy with particles.Returns were also received to assist with the investigation.Eighty-six tubes from batch 3060894 were received in the original 100-pack carton (carton #036).The carton was received in good condition.All 86/86 returned tubes did appear hazy.For further investigation all 86/86 tubes were incubated at 33-37-degrees celsius.After a seven- day incubation period there was no change in the media color and clarity the media still appeared hazy.A gram stain was performed, and positive rods were observed.One tube was also plated on a tsa 5% sheep blood plate, and no organisms were recovered.This complaint can be confirmed for non-viables.Bd will continue to trend complaints for non-viables.Bd has identified a complaint trend for hazy media due to the presence of non-viables for this product.A capa (corrective and preventative actions) has been initiated per bd procedures.H3 other text : see h.10.

Brand Name
BD BBL¿ THIOGLYCOLLATE MEDIUM WITHOUT INDICATOR
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17002565
Report Number1119779-2023-00597
Device Sequence Number20625091
Product Code JSG
UDI-Device Identifier30382902212004
UDI-Public30382902212004
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/21/2024
Device Model Number221200
Device Catalogue Number221200
Device Lot Number3060894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown